Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 32, NWS Milwaukee, WI

June 6, 20084 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 6, 2008, 2:55 PM CDT for 4 counties in Wisconsin. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2008, 2:55 PM CDT (19:55 UTC)
Expired
Jun 6, 2008, 3:30 PM CDT
In force
35 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon

Counties Milwaukee County, WI, Ozaukee County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 55 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 3:04 PM CDTTSTM WND GST 01 W Lannon, WITREES DOWN AT INTERSECTION OF TOWN LINE AND GOOD HOPE ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 1:05 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 494 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
494 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 061956
SVRMKX
WIC079-089-131-133-062030-
/O.NEW.KMKX.SV.W.0032.080606T1955Z-080606T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
255 PM CDT FRI JUN 6 2008

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN...
  SOUTHERN OZAUKEE COUNTY IN SOUTHEAST WISCONSIN...
  SOUTHEASTERN WASHINGTON COUNTY IN SOUTHEAST WISCONSIN...
  NORTHEASTERN WAUKESHA COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 330 PM CDT

* AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  PEWAUKEE...AND MOVING NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BUTLER AND MILWAUKEE TIMMERMAN AIRPORT BY 300 PM CDT...
  BROWN DEER...MEQUON...THIENSVILLE AND RIVER HILLS BY 305 PM CDT...
  BAYSIDE...FOX POINT AND CEDARBURG BY 310 PM CDT...
  6 MILES SOUTHEAST OF GRAFTON BY 315 PM CDT...

THIS STORM IS ALSO SHOWING SIGNS OF ROTATION. WHILE NOT IMMEDIATELY 
LIKELY...A TORNADO MAY STILL DEVELOP. BE PREPARED TO TAKE QUICK 
ACTION IF A TORNADO WARNING IS ISSUED.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE TO A STURDY
SHELTER...BUT AWAY FROM WINDOWS. IF YOU EXPERIENCE SIGNIFICANT WIND
DAMAGE OR LARGE HAIL PLEASE RELAY THAT INFORMATION TO 911.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN WISCONSIN.

LAT...LON 4348 8779 4334 8786 4328 8788 4323 8788
      4319 8785 4310 8787 4294 8824 4311 8836
      4323 8827 4332 8815
TIME...MOT...LOC 1955Z 233DEG 48KT 4311 8814

$$

BORGHOFF
2 follow-up statements
000 
WWUS53 KMKX 062008
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
308 PM CDT FRI JUN 6 2008

WIC131-133-062018-
/O.CAN.KMKX.SV.W.0032.000000T0000Z-080606T2030Z/
WASHINGTON WI-WAUKESHA WI-
308 PM CDT FRI JUN 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAUKESHA AND
SOUTHEASTERN WASHINGTON COUNTIES IS CANCELLED...

THE STORM HAS MOVED EAST OF THE AREA. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN WISCONSIN.

LAT...LON 4334 8786 4328 8788 4319 8788 4315 8788
      4309 8804 4310 8807 4331 8806 4348 8779
TIME...MOT...LOC 2008Z 229DEG 50KT 4320 8797

$$

WIC079-089-062030-
/O.CON.KMKX.SV.W.0032.000000T0000Z-080606T2030Z/
OZAUKEE WI-MILWAUKEE WI-
308 PM CDT FRI JUN 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHWESTERN MILWAUKEE AND SOUTHERN OZAUKEE COUNTIES...

AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BROWN DEER...MOVING NORTHEAST AT 58 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRAFTON BY 315 PM CDT...
  6 MILES SOUTHEAST OF PORT WASHINGTON...6 MILES SOUTHEAST OF PORT
  WASHINGTON (GLERL)...6 MILES SOUTHEAST OF PORT WASHINGTON GLERL
  SITE AND 8 MILES SOUTHEAST OF SAUKVILLE BY 320 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4334 8786 4328 8788 4319 8788 4315 8788
      4309 8804 4310 8807 4331 8806 4348 8779
TIME...MOT...LOC 2008Z 229DEG 50KT 4320 8797

$$

CRAVEN
000 
WWUS53 KMKX 062023
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
323 PM CDT FRI JUN 6 2008

WIC079-062033-
/O.CAN.KMKX.SV.W.0032.000000T0000Z-080606T2030Z/
MILWAUKEE WI-
323 PM CDT FRI JUN 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MILWAUKEE COUNTY
IS CANCELLED...

THE STORM HAS MOVED OFFSHORE. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN WISCONSIN.

LAT...LON 4328 8788 4322 8789 4325 8796 4329 8796
      4333 8788 4332 8787
TIME...MOT...LOC 2023Z 229DEG 50KT 4333 8775

$$

WIC089-062030-
/O.EXP.KMKX.SV.W.0032.000000T0000Z-080606T2030Z/
OZAUKEE WI-
323 PM CDT FRI JUN 6 2008

...A SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 330 PM CDT FOR SOUTH 
CENTRAL OZAUKEE COUNTY...

AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER OZAUKEE COUNTY...OR 7 MILES SOUTH OF PORT WASHINGTON...
MOVING NORTHEAST AT 57 MPH.

THE STORM WILL MOVE OFFSHORE SHORTLY. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR
SOUTHEASTERN WISCONSIN.

LAT...LON 4328 8788 4322 8789 4325 8796 4329 8796
      4333 8788 4332 8787
TIME...MOT...LOC 2023Z 229DEG 50KT 4333 8775

$$

CRAVEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:18 AM CDT, 10 hours 37 minutes earlier.

Area forecast discussion, Jun 6, 4:18 AM CDT, 10 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
418 AM CDT FRI JUN 6 2008

FORECAST FOCUS ON SEVERE WEATHER POTENTIAL TODAY THROUGH SUNDAY.

LATEST WATER VAPOR IMAGERY INDICATED A POTENT UPPER LOW OVER
EASTERN SOUTH DAKOTA. ASSOCIATED ELONGATED VORTICITY MAXIMUM
COMBINING WITH PRE FRONTAL TROUGH...STRONG WIND SHEAR AND MAINLY
ELEVATED INSTABILITY TO PRODUCE A LINE OF STRONG TO SEVERE
THUNDERSTORMS FROM FAR WESTERN WISCONSIN SOUTH TO EASTERN IOWA
INTO CENTRAL MISSOURI. SURFACE WARM FRONT TRYING TO MOVE NORTHWARD
OUT OF THE NORTHEAST FORECAST AREA...WHERE FOG WAS OCCURRING IN
STABLE AND MOIST AIRMASS.

.SHORT TERM...TODAY THROUGH SUNDAY...

LINE OF LINEAR CONVECTION APPROACHING THE WESTERN COUNTIES OF THE
FORECAST AREA APPEARS TO BE SLOWLY WEAKENING. STRONGEST STORMS
STILL PRODUCING WIND GUSTS TO AROUND 50 MPH IN SPOTS...BUT
CONVECTION IS RUNNING INTO A MORE STABLE AND CAPPED AIRMASS OVER
SOUTHERN WISCONSIN...WITH 700MB TEMPERATURES AROUND +12 DEGREES
CELSIUS.

LOCAL HIGH RESOLUTION MODELS SHOWING THIS CONVECTION WEAKENING AS
IT MOVES INTO THE WESTERN COUNTIES EARLY THIS MORNING. WILL
MENTION SCATTERED THUNDER IN THE WEST EARLY THIS MORNING...WITH
CHANCE POPS IN THE EAST. WILL ALSO MENTION FOG IN THE NORTHEAST
COUNTIES EARLY...UNTIL WARM FRONT MOVES NORTH OF THE AREA.

SURFACE PRESSURE GRADIENT TODAY INCREASES...WITH GOOD MIXING
EXPECTED IN THE WARM SECTOR OVER THE AREA. AREA FORECAST SOUNDINGS
SHOWING WINDS OF 40 TO 45 KNOTS AT 1000 FEET ABOVE GROUND LEVEL
AT TIMES TODAY...WITH SUSTAINED WINDS IN THE 20 TO 25 KNOT RANGE.
THE GUSTS WOULD MEET WIND ADVISORY CRITERIA...WITH THE SUSTAINED
WINDS JUST BELOW. GIVEN THE WARM SECTOR PRESENCE...FEEL THAT
MIXING OF THE GUSTS TO THE SURFACE WILL BE BORDERLINE GIVEN PARCEL
TENDENCY TO MIX UPWARD. SO...WILL HOLD OFF ON A WIND ADVISORY FOR
NOW...AND WILL MENTION WINDY WORDING IN FORECAST.

AS FAR AS LATER TODAY AND TONIGHT GOES...AM NOT OVERLY OPTIMISTIC
ABOUT SEVERE WEATHER. PRE FRONTAL TROUGH MOVES EASTWARD INTO LOWER
MICHIGAN AND INDIANA BY 00Z SATURDAY...WITH COLD FRONT MOVING
THROUGH THE FORECAST AREA. NOT A LOT OF CONVERGENCE SEEN WITH THE
FRONT. IN ADDITION...MOST OF THE INSTABILITY IN AREA FORECAST
SOUNDINGS ARE ABOVE 700MB CAP...SO WOULD NEED GOOD DEEP LAYER
UPWARD MOTION TO REALIZE CAPE. GFS DOES SHOW A GOOD VORTICITY
MAXIMUM OVER THE AREA AT 00Z SATURDAY...BUT NOT REFLECTED AS WELL
ON OTHER MODELS.

THERE IS A GOOD AMOUNT OF MEAN LAYER CAPE...AROUND 1500 TO 2000
J/KG BY LATE AFTERNOON. 0-6KM SHEAR OF 50 TO 60 KNOTS
EXPECTED...WITH 0-1KM SHEAR OF 20 TO 30 KNOTS...QUITE STRONG. IF
STORMS CAN GET GOING...SEVERE WEATHER WOULD BE POSSIBLE...WITH
LINEAR MCS AND EMBEDDED SUPERCELLS POSSIBLE. SPC DAY 1 HAS AREA IN
SLIGHT RISK. SO...WILL KEEP CHANCE POPS...BUT WILL REMOVE SEVERE
WORDING UNTIL BETTER FEEL FOR CONVECTIVE INITIATION IS FOUND.

BREAK IN THE ACTION LATER THIS EVENING UNTIL SATURDAY AFTERNOON.
ECMWF AND GFS BOTH DEVELOP CONVECTION TO THE NORTHWEST BY 00Z
SUNDAY...THEN DROP THE SURFACE BOUNDARY SOUTH ACROSS SOUTHERN
WISCONSIN BY SUNDAY. SOME DIFFERENCES BETWEEN THE TWO MODELS WITH
TIMING AND PLACEMENT OF CONVECTION...GENERALLY FOLLOWED ECMWF PER
HPC DISCUSSIONS. 50 KNOT PLUS LOW LEVEL JET POINTS INTO AREA
SATURDAY NIGHT. CAPE AND SHEAR VALUES IMPRESSIVE AGAIN DURING THIS
TIME...WITH SPC DAY 2 HAVING MOST OF AREA IN SLIGHT RISK. GIVEN
DIFFERENCES AMONG MODELS AND THEIR GENERALLY POOR HANDLING OF
CONVECTION...WILL MAINTAIN CHANCE POPS IN THIS PERIOD.

SURFACE BOUNDARY HANGS AROUND SOUTHERN WISCONSIN SUNDAY...WITH
UNSTABLE AIRMASS AND DECENT WIND SHEAR REMAINING. KEPT CHANCE POPS
HERE...WITH ANOTHER SLIGHT RISK FOR SEVERE THUNDERSTORMS FROM SPC
DAY 3 OUTLOOK IN THE AREA.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...

ACTIVE PATTERN CONTINUES THROUGH MOST OF THE WEEK...WITH SEVERAL
ROUNDS OF SHOWERS AND THUNDERSTORMS POSSIBLE WITH PASSING
SHORTWAVES AND SURFACE SYSTEMS. WILL MAINTAIN CHANCE POPS FOR MOST
OF THIS PERIOD.

&&

.AVIATION...BIGGEST PROBLEM TODAY WILL BE TURBULENCE WITH
SUSTAINED GRADIENT SFC WINDS OF 20 TO 25 KTS AND GUSTS APPROACHING
40 KTS AT TIMES AHEAD OF SFC COLD FRONT...WITH 50KT WINDS AROUND
3500 FT. WINDS WILL EASE FROM WEST TO EAST DURING THE LATE
AFTERNOON AND EVENING WITH FRONTAL PASSAGE. EXPECT MAINLY VFR CIGS
WITH LIGHT PCPN AND DEBRIS CLOUDS FROM EARLY LINE OF
CONVECTION...WHICH IS WEAKENING AS IT APPROACHES FORECAST AREA AND
SHOULD NOT POSE A PROBLEM. WILL ACCOUNT FOR POSSIBLE MVFR CIGS
WITH UPDATES IF LOWER CIGS APPROACH TAF SITES. STRENGTH AND AREAL
COVERAGE OF AFTERNOON CONVECTION WITH COLD FRONT A QUESTION WITH
CAPPING OVER REGION SO WILL LEAN TOWARD SCT COVERAGE AND NO LOWER
THAN MVFR CONDITIONS PER CLIMATOLOGY.

&&

.MARINE...FRONT CONTINUES TO STRUGGLE NORTH UP THE LAKE...BUT MID-
LAKE BUOY HAS GONE SRLY AS WELL AS RACINE AND THE NWS LAKESHORE
SITE IN KENOSHA...SO CONFIDENT THAT TIGHTENING SFC GRADIENT WILL
KEEP SCA NECESSARY FOR TODAY OVER THE NEARSHORE WATERS. MAY ADJUST
START TIME AT ISSUANCE FOR NRN ZONES. GRADIENT SLACKENS AFTER 00Z
AND WAVES SHOULD BE BELOW SCA LEVELS WITH OFFSHORE FLOW...SO
CURRENT FRI EVENING/03Z SAT/END TIME LOOKS REASONABLE. IF WINDS
ARE SLOWER TO EASE...CAN BE EXTENDED FOR LATER ISSUANCES.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LMZ643>646.

&&

SHORT/LONG TERM...WOOD
AVIATION/MARINE...REM
Hazardous weather outlook, Jun 6, 6:15 AM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
615 AM CDT FRI JUN 6 2008

WIZ046-047-051-052-056>060-062>072-071115-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
615 AM CDT FRI JUN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR STRONG WINDS THIS MORNING WITH A WEAKENING
LINE OF SHOWERS AND THUNDERSTORMS. THERE IS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS TO REDEVELOP LATE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS AT VARIOUS TIMES THROUGH THE
PERIOD SATURDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS LATER SATURDAY INTO SATURDAY NIGHT...AND
AGAIN ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.

LMZ643>646-071115-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
615 AM CDT FRI JUN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SMALL CRAFT ADVISORY IN EFFECT THROUGH THIS EVENING FOR
STRONG AND GUSTY SOUTH WINDS PRODUCING HIGH WAVES.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON
INTO THIS EVENING.

THERE IS AN INCREASED RISK OF RIP CURRENTS TODAY INTO THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS AT VARIOUS TIMES THROUGH THE
PERIOD SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS LATER SATURDAY INTO SATURDAY NIGHT...AND
AGAIN ON SUNDAY.

REM
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Jun 6, 2:01 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
201 PM CDT FRI JUN 6 2008

WIZ046-047-051-052-056>060-062>072-062115-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
201 PM CDT FRI JUN 6 2008

...TORNADO WATCH NUMBER 474 IN EFFECT UNTIL 6 PM CDT FOR PORTIONS
OF SOUTHEAST AND SOUTH CENTRAL WISCONSIN...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 6 PM FOR ROCK...FOND DU
LAC...SHEBOYGAN...DODGE...WASHINGTON...OZAUKEE...JEFFERSON...
WAUKESHA...MILWAUKEE...WALWORTH...RACINE...AND KENOSHA COUNTIES.

AT 200 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED SHOWERS AND THUNDERSTORMS SOUTHEAST OF A LINE FROM
BELOIT TO ELKHART LAKE. THESE SHOWERS AND STORMS WERE MOVING TO
THE NORTHEAST AT ABOUT 50 MPH.

THE ENVIRONMENT REMAINS FAVORABLE FOR SOME OF THE THUNDERSTORMS TO
BECOME SEVERE. ANY SEVERE THUNDERSTORMS WOULD BE CAPABLE OF
PRODUCING DAMAGING STRAIGHT LINE WIND GUSTS TO AROUND 70 MPH. SEVERE
HAIL...GENERALLY TO WALNUT SIZE...AND A FEW TORNADOES WILL ALSO BE
POSSIBLE.

IN ADDITION...STRONG WIND GUSTS DUE TO A TIGHT PRESSURE GRADIENT
WILL CONTINUE ACROSS SOUTHERN WISCONSIN THIS AFTERNOON. SOME GUSTS
MAY REACH 40 TO 55 MPH. HIGH PROFILE VEHICLES SHOULD USE CAUTION.

STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

LAMERS
Local storm report, Jun 6, 2:05 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
205 PM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     NON-TSTM WND GST JANESVILLE ARPT(KJVL)   42.62N 89.03W
06/06/2008  M64 MPH          ROCK               WI   AWOS

            ASSOCIATED WITH STRONG PRESSURE GRADIENT WINDS.

&&

LAMERS/CF
Local storm report, Jun 6, 2:25 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
225 PM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             TWIN LAKES              42.52N 88.26W
06/06/2008  E0.25 INCH       KENOSHA            WI   TRAINED SPOTTER

            NUMEROUS REPORTS OF VERY STRONG WINDS AROUND THE TWIN
            LAKES AREA FROM MULTIPLE SOURCES...INCLUDING SPOTTERS AND
            LAW ENFORCEMENT. NO WIND SPEED ESTIMATES WERE GIVEN. THEY
            SAID WINDS LASTED ABOUT 5 MINUTES...WITH SOME PEA SIZE
            HAIL.

&&

LAMERS/CF
Local storm report, Jun 6, 2:29 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
229 PM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     FUNNEL CLOUD     1 S STURTEVANT          42.69N 87.90W
06/06/2008                   RACINE             WI   TRAINED SPOTTER

            REPORTED IN THE VICINITY OF STURTEVANT IN SOUTHERN RACINE
            COUNTY.

&&

LAMERS/CF
Local storm report, Jun 6, 2:42 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
242 PM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     HAIL             FONTANA                 42.55N 88.58W
06/06/2008  E0.25 INCH       WALWORTH           WI   LAW ENFORCEMENT

            STRONG WINDS ALSO REPORTED.

&&

LAMERS/CF
Local storm report, Jun 6, 2:54 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
254 PM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             1 S WALWORTH            42.52N 88.60W
06/06/2008  M0.75 INCH       WALWORTH           WI   TRAINED SPOTTER

&&

FRANKS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 9:24 PM CDTRiver Flood WatchMKXKenosha9 hr
Jun 6, 5:55 AM CDTRiver Flood WarningMKXKenosha24 days
Jun 6, 1:39 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth66 min
Jun 6, 1:44 PM CDTSpecial Marine WarningMKX91 min
Jun 6, 2:03 PM CDTSevere Thunderstorm WarningMKXRock, Walworth27 min
Jun 6, 2:12 PM CDTHigh Wind WarningMKXRock4 hr
Jun 6, 2:12 PM CDTWind AdvisoryMKXDodge, Fond du Lac, Jefferson, Kenosha, Milwaukee, Ozaukee and 5 more4 hr
Jun 6, 2:16 PM CDTSevere Thunderstorm WarningMKXMilwaukee25 min
Jun 6, 2:21 PM CDTTornado WarningMKXWalworth54 min
Jun 6, 2:23 PM CDTSevere Thunderstorm WarningMKXOzaukee, Sheboygan37 min
Jun 6, 2:25 PM CDTSevere Thunderstorm WarningMKXJefferson, Waukesha35 min
Jun 6, 2:27 PM CDTSpecial Marine WarningMKX19 min
Jun 6, 2:39 PM CDTSpecial Marine WarningMKX66 min
Jun 6, 2:45 PM CDTTornado WarningMKXKenosha, Racine46 min
Jun 6, 2:56 PM CDTSpecial Marine WarningMKX2 hr
Jun 6, 3:03 PM CDTTornado WarningMKXMilwaukee, Waukesha31 min
Jun 6, 3:48 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine27 min
Jun 6, 4:55 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine35 min
Jun 6, 5:00 PM CDTSpecial Marine WarningMKX90 min
Jun 6, 6:30 PM CDTSpecial Marine WarningMKX60 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.